Missouri, 2013Damaging Wind in Missouri, June 23, 2013
June 23, 2013 · NWS LSX · 1 event in 1 county or zone
An upper level disturbance moved through the area colliding with numerous old outflow boundaries. This helped to trigger showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved through the area colliding with numerous old outflow boundaries. This helped to trigger showers and thunderstorms. Some of the storms remained fairly stationary and persisted for several hours, producing very high rainfall amounts and flash flooding. Some isolated severe events occurred as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 23, 2:24 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 23, 2:24 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT SUN JUN 23 2013
.SHORT TERM...(TONIGHT AND MONDAY)
ISSUED AT 303 PM CDT SUN JUN 23 2013
COMPLICATED FORECAST FOR TONIGHT WITH NUMEROUS DIFFERING SOLUTIONS
AMONG THE DETERMINISTIC AND CONVECTION ALLOWING MODELS. THE MAIN
FOCUS IN THE NEAR TERM IS ON THE LONG-LIVED CONVECTIVE BOUNDARY
AND MCS NOW MOVING ACROSS NE MO INTO CENTRAL MO. THIS BOUNDARY IS
MOVING INTO A REGION OF VERY UNSTABLE AIR FROM WEST CENTRAL IL
ACROSS MO WHICH BECOMES MORE STABLE IN SOUTH CENTRAL IL.
INDICATIONS ARE THAT IT SHOULD CONTINUE TO MAINTAIN TO SOME DEGREE
OF ITS IDENTITY AS IT PROGRESSES SEWD ALTHOUGH RADAR SUGGESTS
THAT IN SOME PORTIONS OF THE LINE THE COLD POOL SHEAR IS
OVERWHELMING THE WEAK ENVIRONMENTAL SHEAR AND THE ORGANIZATION IS
MARGINAL...AS THE OUTFLOW RACES OUT AHEAD AS IT ENCOUNTERS WELL
MIXED AIR. OVERALL THOUGHTS IS THAT IT WILL MOVE SEWD THROUGH THE
LATE AFTERNOON AND BE WEAKENING BY EARLY EVENING. THE ONE CAVEAT
IS IF CONVERGENCE CAN BE MAINTAINED ON THE WESTERN FLANK ACROSS
WESTERN MO THEN THE LONGEVITY INTO THE EVENING MAY BE GREATER
THROUGH CENTRAL MO. BEYOND THIS CURRENT SYSTEM MAY EVOLVE UPSTREAM
LATER THIS EVENING ACROSS NORTHERN KS/SRN NEBRASKA AND MOVE ESEWD
IMPACTING NRN MO OVERNIGHT AND INTO MONDAY MORNING. THE REMNANT
BOUNDARY FROM THIS OVERNIGHT ACTIVITY COULD THEN PROVIDE FURTHER
FOCUS FOR STORMS ON MONDAY PRIMARILY ACROSS THE NORTHERN HALF OF
THE CWA.
GLASS
.LONG TERM...(TUESDAY THROUGH NEXT SUNDAY)
ISSUED AT 303 PM CDT SUN JUN 23 2013
IT STILL APPEARS THAT ON TUESDAY WARMING OF THE LOW-MID LEVELS
SHOULD EFFECTIVELY CAP SURFACE BASED THUNDERSTORM DEVELOPMENT AND
RESULT IN HOTTER TEMPERATURES. THE HEAT WILL PERSIST IN THE
ABSENCE OF THUNDERSTORMS THROUGH THURSDAY ALTHOUGH NOW THE MODELS
ARE SHOWING AN INITIAL WIND SHIFT/WEAK FRONT MOVING THROUGH THE
AREA WEDNESDAY AFTERNOON/EVENING THAT WILL BE ACCOMPANIED BY SOME
MID LEVEL COOLING AN A RENEWED CHANCE OF THUNDERSTORMS AFTER THE
BRIEF LULL. THE MAIN COLD FRONT WILL THEN MOVE THROUGH THE AREA ON
THURSDAY NIGHT/FRIDAY BRINGING A CHANCE OF THUNDERSTORMS AND
USHERING COOLER AND DRIER AIR INTO THE REGION FOR THE WEEKEND.
GLASS
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1244 PM CDT SUN JUN 23 2013
STILL HARD TO PIN DOWN COVERAGE AND TIMING OF STORMS THIS
AFTERNOON AND EARLY EVENING. SO KEPT VCTS MENTION AT KUIN AND
METRO AREA TAFS FOR NOW. KCOU SHOULD STAY DRY WITH STORMS JUST NORTH
OF THEM. OTHERWISE...WINDS TO PICKUP A BIT FROM THE SOUTH WITH
GUSTS TO NEAR 25 MPH AT TIMES...BEFORE DIMINISHING AROUND SUNSET.
WINDS TO PICKUP FROM THE SOUTHWEST BY MIDMORNING ON MONDAY.
SPECIFICS FOR KSTL...STILL HARD TO PIN DOWN COVERAGE AND TIMING OF
STORMS LATE THIS AFTERNOON AND EARLY EVENING FOR NOW. SO KEPT VCTS
MENTION AT KSTL AFTER 22Z. OTHERWISE...WINDS TO PICKUP A BIT FROM
THE SOUTH WITH GUSTS TO NEAR 25 MPH AT TIMES...BEFORE WINDS AND
STORMS DIMINISH AFTER 02Z MONDAY. WINDS TO PICKUP FROM THE
SOUTHWEST AROUND 12KTS BY 15Z MONDAY.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 23, 2:51 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT SUN JUN 23 2013
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
351 PM CDT SUN JUN 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY TONIGHT ACROSS PORTIONS OF THE NORTHERN
HALF OF MISSOURI INTO WEST CENTRAL ILLINOIS. LOCALLY HEAVY
RAINFALL IS POSSIBLE. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
WITH DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND MONDAY NIGHT AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT. SPOTTERS ARE ASKED TO RELAY
ANY REPORTS OF FLOODING OR RAINFALL AMOUNTS OF 2 INCHES OR
GREATER.
GLASS
In the hours before
Special weather statement, Jun 23, 4:01 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT SUN JUN 23 2013
ILZ074-232245-
WASHINGTON IL-
501 PM CDT SUN JUN 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL
545 PM CDT...
AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF NASHVILLE...MOVING EAST AT 5
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NASHVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TRUETT
Local storm report, Jun 23, 4:02 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FLOOD HOLTS SUMMIT 38.64N 92.12W
06/23/2013 CALLAWAY MO TRAINED SPOTTER
DRAINAGE DITCHES ON SIDES OF ROAD OVERFLOWING AND WATER
SPILLING ACROSS OLD HIGHWAY 54 TO DEPTH OF 6 INCHES.
ALSO SOME OF THIS WATER IS SPILLING INTO A MOBLE HOME
PARK.
&&
FGLASSLocal storm report, Jun 23, 4:33 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
533 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 5 W HELM 38.52N 88.81W
06/23/2013 MARION IL LAW ENFORCEMENT
FLOODING HAS SUBSIDED ON MAIN ROADS...STILL SOME WATER
ON SECONDARY ROADS.
&&
BYRDLocal storm report, Jun 23, 4:39 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST GRANITE CITY 38.71N 90.13W
06/23/2013 E50 MPH MADISON IL TRAINED SPOTTER
&&
KARLZLocal storm report, Jun 23, 4:41 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
06/23/2013 M50 MPH ST. LOUIS MO ASOS
KSTL ASOS RECORDED WIND GUST.
&&
FGLASSSpecial weather statement, Jun 23, 4:53 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT SUN JUN 23 2013
ILZ059-064-069-100>102-MOZ059-061>065-072-073-240000-
BOND IL-CLINTON IL-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-JEFFERSON
MO-MACOUPIN IL-MADISON IL-MONROE IL-ST. CHARLES MO-ST. CLAIR IL-ST.
LOUIS MO-ST. LOUIS CITY MO-WASHINGTON MO-
553 PM CDT SUN JUN 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...WASHINGTON...ST.
LOUIS...SOUTHERN ST. CHARLES...JEFFERSON...GASCONADE...
FRANKLIN...CRAWFORD...CLINTON...SOUTHWESTERN BOND...NORTHWESTERN
WASHINGTON...ST. CLAIR...MONROE...MADISON AND SOUTHEASTERN MACOUPIN
COUNTIES UNTIL 700 PM CDT...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STAUNTON TO
UNIVERSITY CITY TO 10 MILES NORTHWEST OF CUBA...AND MOVING SOUTHEAST
AT 20 MPH.
WIND GUSTS OF 30 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. IT SHOULD BE
NOTED THAT STRONG GUSTS WILL OCCUR SOME 5 TO 10 MILES AHEAD OF THE
MAIN LINE OF STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ST. LOUIS CITY...
CLAYTON...
EUREKA...
ST. CLAIR...
VALLEY PARK...
KIRKWOOD...
FESTUS...
STEELVILLE...
EDWARDSVILLE...
BELLEVILLE...
POCAHONTAS...
BREESE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TRUETT
Thunderstorm Wind, St. Louis (C)
- When
- June 23, 4:55 PM CST
- Where
- St. Louis (C) County, 3.17 mi S of St Louis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.605, -90.240
Thunderstorm winds blew down a large tree limb. It fell onto a car in Tower Grove causing minor damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, June 23 to 24, 2013$9.0 million · 1 in hail · 10 events
- Flash Flood and Hail in Vermont, June 23, 2013$350,000 · 60 kt wind · 7 events
- Hail in Kansas, June 23, 2013$300,000 · 1.5 in hail · 2 events
- Flash Flood and Flood in Iowa, June 23 to 24, 2013$240,000 · 52 kt wind · 5 events
- Flash Flooding in New York, June 23, 2013$165,000 · 4 events
- Flooding and Hail in Indiana, June 23, 20131 injured · $34,000 · 61 kt wind · 11 events
- High Wind in Iowa, June 23, 2013$65,000 · 81 kt wind · 2 events
- Hail and Damaging Wind in Ohio, June 23, 2013$50,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Maine, June 23, 20132 injured · 1 in hail · 10 events
- Damaging Wind and Heavy Rain in Illinois, June 23, 2013$26,000 · 52 kt wind · 3 events
- Damaging Winds in New York, June 23, 2013$20,000 · 50 kt wind · 2 events
- Flood and Hail in Ohio, June 23, 2013$6,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465957.